Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 88, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 21, 1998, 7:28 PM EDT for St. Lawrence County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1998, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 21, 1998, 10:25 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 212328 FFWBTV NYC089-220225- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 728 PM EDT SUN JUN 21 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ST LAWRENCE COUNTY IN NORTHERN NEW YORK * UNTIL 1025 PM EDT. * AT 725 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN A THUNDERSTORM BETWEEN CRANBERRY LAKE AND PIERCEFIELD HAS PRODUCED ONE AND A HALF INCHES OF RAIN IN THE PAST HOUR. FLASH FLOODING IS LIKELY ALONG THE SOUTH BRANCH OF THE GRASS RIVER AS THIS THUNDERSTORM WILL REMAIN IN THIS SAME GENERAL AREA THROUGH SUNSET. AN ADDITIONAL INCH OF RAIN IS POSSIBLDE. FLASH FLOOD WATERS ARE DEADLY KILLERS...HEAD TO HIGHER GROUND NOW. DIGIORGI &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:30 PM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jun 21, 1:30 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 930 AM EDT SUN JUN 21 1998 SO FAR CU HAS FORMED OVR THE RDGS BUT NO ECHOS ON RDR. TMRW WL SEE A BTR CHC OF TSTMS AS LLVL MSTR ON SNDGS DEEPENS A BIT AND CAPES GET INTO THE 750-1250 RNG. CAPES ARE LWR OVR NE VT BUT STL BTR THAN 500. THINKING 30 POP NRN NY/CHMPLN VY AND 20 POPS NE VT. SCT/LKLY TSTMS AGAIN ON TUES AS H5 RDG GIVES WAY AND OCCLD FNT APPROACHES. SEE NO PRBLMS WITH FWC TEMPS. MCGILL
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.